Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


atripla and telomeres
Sep 30, 2012

I am an exercise physiologist and own an anti-aging clinic. I recently did a telomere test to measure my shortest critical telomeres and got an average length of my telomeres. I am 38 years old. I have been hit + and on Atripla for 6 years. My telomere test devastated me. The length of my telomeres is that of a 69.7 year old male. I exercise constantly, eat no processed foods or wheat, i take so many supplements that are supposed to help lengthen telomeres. I can't think of anything else that would have caused this. I have always been into health and fitness and assumed that my cellular age was probably around my chronological age. Do you think atripla could have caused this? Is there another medication that might be better for protecting telomeres?

Response from Dr. Henry

Good question. Knowledge about actual interpretation/meaning of telomere test is still limited-see NY TImes article below:

http://www.nytimes.com/2011/05/19/business/19life.html?pagewanted=all&_r=0

HIV infection has been reported to shorten telomere length is some patients. Knowledge about differential effect of different ARV regimens is also limited so I am not confident that Atripla is worse/better than other regimens or that Atripla is contributing to the telomere results. Companies are pushing the telomere tests before data is available is interpret the results. KH



Previous
To change or not change
Next
Para amino-benzoic acid and hiv meds(fosamprenavir)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement